Volume 34, Number 2, March/April 2000Special issue for R. Teman's 60th birthday
|Page(s)||201 - 222|
|Published online||15 April 2002|
Fast Singular Oscillating Limits and Global Regularity for the 3D Primitive Equations of Geophysics
Department of Mathematics, University of California, Irvine, CA, 92697, USA.
2 Department of Mathematics, Arizona State University, Tempe, AZ 85287, USA.
Fast singular oscillating limits of the three-dimensional "primitive" equations of geophysical fluid flows are analyzed. We prove existence on infinite time intervals of regular solutions to the 3D "primitive" Navier-Stokes equations for strong stratification (large stratification parameter N). This uniform existence is proven for periodic or stress-free boundary conditions for all domain aspect ratios, including the case of three wave resonances which yield nonlinear " dimensional" limit equations for N → +∞; smoothness assumptions are the same as for local existence theorems, that is initial data in Hα, α ≥ 3/4. The global existence is proven using techniques of the Littlewood-Paley dyadic decomposition. Infinite time regularity for solutions of the 3D "primitive" Navier-Stokes equations is obtained by bootstrapping from global regularity of the limit resonant equations and convergence theorems.
Mathematics Subject Classification: 76D05 / 76D50 / 76U05 / 86A10
Key words: Fast singular oscillating limits / three-dimensional Navier-Stokes equations / primitive equations for geophysical fluid flows.
© EDP Sciences, SMAI, 2000
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.